Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 150, NWS Springfield, MO

April 2, 2006Benton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2006, 3:51 PM CDT for Benton County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 3:51 PM CDT (20:51 UTC)
Expired
Apr 2, 2006, 4:15 PM CDT
In force
24 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:28 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:20 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 2, 3:20 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SUN APR 2 2006

.DISCUSSION...

STRONG TO SEVERE STORMS WERE FORMING ALONG A DRYLINE EXTENDING FROM
SEDALIA TO MONETT THIS AFTERNOON AS CONVECTIVE TEMPERATURES HAVE
FINALLY BEEN REACHED. VERY STEEP LAPSE RATES AND STRONG WIND SHEAR
AHEAD OF ADVANCING UPPER LEVEL TROUGH SHOULD HELP MAINTAIN STORM
DEVELOPMENT EAST OF THE DRYLINE OVER THE EASTERN HALF OF THE
FORECAST AREA THROUGH THE REST OF THE AFTERNOON.

SURFACE LOW OVER NORTHWEST MISSOURI WILL LIFT EAST NORTHEAST INTO
EASTERN IOWA AND NW ILLINOIS TONIGHT QUICKLY DRAGGING THE TRAILING
COLD FRONT ACROSS THE FORECAST AREA BY AROUND MID EVENING. WILL SEE
BRISK NORTHWEST WINDS LATER TONIGHT AND EARLY MONDAY WITH STRONG
PRESSURE GRADIENT BEHIND EXITING STORM SYSTEM. ALSO WILL SEE STRONG
COLD ADVECTION DROPPING OVERNIGHT TEMPERATURES THROUGH THE 50S INTO
THE 40S BY EARLY MONDAY MORNING.

CANADIAN SURFACE HIGH WILL BUILD INTO THE REGION THROUGH TUESDAY
MORNING. AS 1000-500 MB THICKNESSES FALL TO AROUND 552 DM...LIGHT
WINDS AND CLEAR SKIES MONDAY NIGHT WILL ALLOW SOME AREAS TO COOL TO
NEAR FREEZING.

RETURN FLOW SETS UP TUESDAY AFTERNOON OVER OUR WESTERN COUNTIES AS
LEE TROUGH DEVELOPS FROM EASTERN WY TO WEST TEXAS. WILL CONTINUE LOW
PRECIP CHANCES FOR WARM ADVECTION/ISENTROPIC LIFT TYPE SHOWERS AHEAD
OF MAIN SYSTEM ON WEDNESDAY. LATEST GFS SHOWS THE MAIN SYSTEM
TRACKING MORE TO THE NORTH ON THURSDAY WHICH MAY LESSEN SEVERE
THREAT A BIT. HOWEVER WITH STRONG DIFFLUENT FLOW OVER THE FORECAST
AREA AND ACCESS TO GULF MOISTURE...WILL KEEP THUNDERSTORM CHANCES
GOING WITH POSSIBLE SEVERE STORMS ON THURSDAY. WILL LINGER LOW
CHANCES ON FRIDAY OVER ALL BUT OUR NORTHWEST ZONES.

MUCH OF NEXT WEEKEND LOOKS DRY AND MILD AS SURFACE HIGH PRESSURE AND
SHORTWAVE RIDGE DOMINATE THE AREA.

TERRY
&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND
IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z.
COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS
MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY
TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE
AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL
CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE
MONDAY.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 2, 1:00 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL TO THE SIZE OF BASEBALLS.
    DAMAGING WIND GUSTS OVER 60 MPH.
    AND POSSIBLY A TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

  BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.

  DISCUSSION:

  A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
  EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
  EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
  THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
  ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
  AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
  QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
  WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
  TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
  EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
  OF AN OSAGE BEACH TO AVA LINE.

  BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
  OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
  BETWEEN 30 AND 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
  CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
  LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
  EAST OF THERE AFTER 3 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GI/MMT

In the hours before

Local storm report, Apr 2, 3:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 E WAYNESVILLE         37.83N 92.16W
04/02/2006  E1.00 INCH       PULASKI            MO   TRAINED SPOTTER

            QUARTER HAIL REPORTED

&&

LDOOLEY
Local storm report, Apr 2, 3:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             GOODHOPE                36.91N 92.81W
04/02/2006  E0.25 INCH       DOUGLAS            MO   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED

&&

LDOOLEY
Local storm report, Apr 2, 3:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             MANSFIELD               40.21N 88.51W
04/02/2006  E1.00 INCH       PIATT              IL   FIRE DEPT/RESCUE

            QUARTER HAIL REPORTED

0330 PM     HAIL             MANSFIELD               37.11N 92.58W
04/02/2006  E1.00 INCH       WRIGHT             MO   FIRE DEPT/RESCUE

            QUARTER HAIL REPORTED

0330 PM     HAIL             MANSFIELD               37.11N 92.58W
04/02/2006  E1.00 INCH       WRIGHT             MO   FIRE DEPT/RESCUE

            QUARTER HAIL REPORTED

0330 PM     HAIL             MANSFIELD               37.11N 92.58W
04/02/2006  E1.00 INCH       WRIGHT             MO   FIRE DEPT/RESCUE

            QUARTER HAIL REPORTED

&&

LDOOLEY
Local storm report, Apr 2, 3:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             AVA                     37.89N 89.50W
04/02/2006  E1.25 INCH       JACKSON            IL   EMERGENCY MNGR

            ALSO NUMEROUS REPORTS OF QUARTER AND NICKEL HAIL

&&

LDOOLEY
Local storm report, Apr 2, 3:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             GROVESPRING             37.40N 92.61W
04/02/2006  E1.00 INCH       WRIGHT             MO   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED

&&

LDOOLEY
Local storm report, Apr 2, 3:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             MANSFIELD               37.11N 92.58W
04/02/2006  E1.00 INCH       WRIGHT             MO   FIRE DEPT/RESCUE

            QUARTER HAIL REPORTED

0330 PM     HAIL             AVA                     36.95N 92.66W
04/02/2006  E1.25 INCH       DOUGLAS            MO   EMERGENCY MNGR

            ALSO NUMEROUS REPORTS OF QUARTER AND NICKEL HAIL

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:34 AM CSTSevere Thunderstorm WarningSGFMcDonald, Newton56 min
Apr 2, 12:39 AM CSTSevere Thunderstorm WarningSGFJasper66 min
Apr 2, 12:49 AM CSTSevere Thunderstorm WarningSGFBarton41 min
Apr 2, 1:01 AM CSTSevere Thunderstorm WarningSGFBarry44 min
Apr 2, 1:18 AM CSTSevere Thunderstorm WarningSGFLawrence42 min
Apr 2, 1:22 AM CSTSevere Thunderstorm WarningSGFDade38 min
Apr 2, 1:41 AM CSTSevere Thunderstorm WarningSGFChristian, Greene49 min
Apr 2, 3:08 AM CDTSevere Thunderstorm WarningSGFHickory, Polk, St. Clair35 min
Apr 2, 2:40 PM CDTSevere Thunderstorm WarningSGFChristian50 min
Apr 2, 2:42 PM CDTSevere Thunderstorm WarningSGFStone23 min
Apr 2, 2:50 PM CDTSevere Thunderstorm WarningSGFGreene, Webster37 min
Apr 2, 2:57 PM CDTSevere Thunderstorm WarningSGFDouglas63 min
Apr 2, 3:00 PM CDTSevere Thunderstorm WarningSGFLaclede30 min
Apr 2, 3:07 PM CDTSevere Thunderstorm WarningSGFPulaski38 min
Apr 2, 3:14 PM CDTSevere Thunderstorm WarningSGFWright48 min
Apr 2, 3:19 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan16 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningSGFSt. Clair37 min
Apr 2, 3:24 PM CDTSevere Thunderstorm WarningSGFTexas66 min
Apr 2, 3:30 PM CDTSevere Thunderstorm WarningSGFMaries30 min
Apr 2, 3:35 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark55 min
Apr 2, 3:40 PM CDTSevere Thunderstorm WarningSGFPhelps35 min
Apr 2, 3:53 PM CDTSevere Thunderstorm WarningSGFOregon67 min
Apr 2, 3:58 PM CDTSevere Thunderstorm WarningSGFDouglas17 min
Apr 2, 4:21 PM CDTTornado WarningSGFOregon16 min
Apr 2, 4:23 PM CDTSevere Thunderstorm WarningSGFShannon30 min
Apr 2, 4:28 PM CDTSevere Thunderstorm WarningSGFDent11 min
Apr 2, 12:08 AM CSTSevere Thunderstorm WarningSGFCherokee, Crawford67 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.